The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
149 Posts
Discussion Starter · #1 ·
Hi Everyone

I see it was June I believe since I last physically posted here, though I have checked in. I am so sorry for my absence, but I was physically unable to post.

I have had a very difficult few months, unfortunately I suffered a stroke in mid July, which left me right side slightly paralysed, and speech difficulties, this was entirely attributed to my APS. Lots of tests obviously, and lots of input from all consultants involved in my care.

I am pleased to say things are gradually improving, least regards the stroke after affects, I am having physiotherapy 2 x week, and have been speech therapist, day at a time.

On the Lupus side of things, I have found myself caught up in a differing of opinions between my GP and Rheumatologist. I still suffer dreadful burning pains in my joints, moreover my feet and hands, and the only thing that gave me any sort of relief for any length of time was Dexamethsone shots.

My Rhuematologist asked my GP to commence monthly shots to save my having to trek up to the hospital, unfortunately he was not keen to adminster this, two fold, he prefers to give steroids orally for better control, plus he was not happy to give me either shots or pills until I have a bone scan. He also feels that we had not explored all avenues to try to get my pain under control, so far Gabapentin not able to tolerate even a therapuetic dose and the same for Pregablin.

As you know my GP has been my most staunch rock, and I do see his point, so I agreed to a trial of two new antidepressants supposedly effective for pain, Venalfaxine, total disaster, very very ill on this, so then moved to Cymbalta, both at 60 mgs.

The Cymbalta in my view is the most evil drug I have ever encountered, it had me hallucinating, and I did not sleep a wink for 4 days, on the 5th day I found myself seriously contemplating harm to myself, and I have never had those thoughts, and I stopped taking it on day 6. I see my GP tomorrow for review, but I am not prepared to trial anymore medications of this nature, in fact I wish to go back on the Amitryptiline which at least tapers the pain off, and ensure I get at least a result sleep.

Sadly thus far, the Plaquenil does not seem to have remarkably improved things, but on the positive the headaches have lessened, and the temperature spiking stopped, but I am still suffering dreadful fatiguge, joint pains and chills.

I have removed myself of the discussions between my GP and Consultant as the stress of trying to please everyone was not helping me at all, so down to them to sort this out, and put their thoughts to me. I see my Consultant Rheumatololgist again in 3 weeks.

Please know that I am still absolutely thrilled at the care I have received from everyone so far, really they are all trying to help me so much, but I have a hard enough time coping with day to day things if you understand me.

I try to remain positive, its not in my nature to be honest to curl up or give up, and I still take an awful lot of inspiration from some of you remarkable folk here, who have been on this journey a lot longer than I.

What I have found distressing is all but one or two friends have stopped calling, and returning my calls or mails, and the very nature of this disease can leave you feeling somewhat isolated, my family however have been super.

Sorry so long everyone, and now my co-ordination skills are improving I hope to seriously try to input here.
 

·
Registered
Joined
·
7,800 Posts
Hi Karen,

I'm so so sorry to hear all that you have been through these last few months :grhug:

I don't know what else to say but I'm glad you're now slowly on the mend and back with us.

much love and hugs :hug:

Katharine

P.S. I deleted your double post in case you were wondering.
 

·
Registered
Joined
·
4,968 Posts
(((((Karen)))))

Welcome back and it is really good to see you post again. I am sorry for all that you have been through but glad to hear that your well enough to post again. Come for support, to rant or vent about whatever is bugging you. We all have our days and we all have each others backs too.;););)

As for the friends who no longer phone or answer the mail, I understand and it has happened to many of us. In my humble opinion, they were not really friends to begin with and I include my opinion with the so called friends that have turned and walked away from me as well. With friends like that who the heck needs enemies???:mad::mad::mad:

I hope to see you in the chat room sometime and happy to be reading your posts again. Let us know what the doctors decide to do after they battle it out. I agree it is time for you to step back and let the MD's get it together.:wink2:
 

·
Moderator
Joined
·
11,410 Posts
Hi Karen,

Thank you for coming and posting to us.

I am so sorry with everything that you are dealing with.:hug:You have quite a plateful to deal with. Glad that things are improving for you.

My old GP wouldn't put me on cymbalta. He said he didn't see anyone that benefited from it. Although there are several on the boards that it is helping them. Guess that saying med works for some and then others it is a bomb.

As far as friends are concerned maybe they don't know what to say or do. I guess the easiest thing for them to do is not talk to us. I know how hurtful it is to loose friends.:hug:

Take care and I look forward to seeing you back on the site.:)

Love,
Lyn
 

·
Premium Member
Joined
·
7,567 Posts
Hi Karen, lovely to hear from you although I am saddened by your news. I am pleased that you are getting good care, I hope that continues and that you can find effective pain relief.

I understand the isolation, you do find out who your friends are when you are ill. Those that really make the effort, are to be treasured. Pop into chat, if you are able, that helps.

I hope you continue to improve.

Hugs

Deb x :getwell:
 

·
Registered
Joined
·
4,369 Posts
Welcome back Karen,

So sorry for all you have been through lately, but pleased that things have got better!

Take care,
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top